I am only taking 2 Minocycline tablets a day for the first week, then switching to one a day. My doctor says it would take about 4 tablets a day to even affect my birth control, but I want to make sure. Should I worry about possibly getting pregnant while taking a low dose of antibiotic while I am on birth control?
25 Aug 2009
There is an interaction which suggests that minocycline can impair the effectiveness of estrogen-containing oral contraceptives. The risk appears to be small, and with a low dose of minocycline that risk would become even smaller.
The risk may be the greatest during the initial weeks of minocycline therapy - so if you are not prepared to take the risk (however small) you can always use a back-up form of birth control.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
she also is stating feeling somewhat depressed and she has only been on it for a month. Is this something I should be concerned about or will this ...
1 answer • 22 Oct 2009
If Ocella made my acne worse in the first month should I stop taking it or stick it our for 3months?
I finished my first pack of ocella and my skin has never been worse. I used to never get cystic acne now I have two cysts on my cheek. Would you ...
1 answer • 30 Nov 2011
I stopped minocycline for treatment of acne, which I was prescribed (200 mg a day) for acne and after 18 months on it, I lost 60% of my hair. It was ...
1 answer • 12 May 2012
I take 100 mg of minocycline everyday to control my acne. Will this antibiotic and dose have ant affect my birth control? I take the generic form of ...
3 answers • 24 Oct 2012
I was on minocycline for my acne (which was pretty bad) for about 2 years but i stopped because it stopped helping my acne. My dermatologist ...
0 answers • 23 Dec 2013